Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 167, NWS Nashville, TN

April 21, 2006Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 2006, 2:44 AM CDT for Maury County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 2:44 AM CDT (07:44 UTC)
Expired
Apr 21, 2006, 3:30 AM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 10:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:57 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Apr 20, 9:57 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT THU APR 20 2006

.UPDATE...CONVECTION HAS BEEN DEVEOPING RAPIDLY OVER WEST TN AND
WILL BE MOVING INTO THE MID STATE LATE NIGHT. A SVR WATCH IS ON THE
WAY SHORTLY FOR AREAS ALONG AND WEST OF I 65. MAIN THREAT WILL BE
LARGE HAIL. DAMAGING WINDS A POSSIBILITY.

&&

.PREV DISCUSSION... (ISSUED 250 PM CDT THU APR 20 2006)

DISCUSSION...
ATMOSPHERE WILL CONTINUE UNSTABLE THROUGH TONIGHT AND FRIDAY
UNTIL THE SHORTWAVE TROUGH CURRENTLY OVER NEW MEXICO MOVES
NEWD AND TURNS UPPER FLOW TO THE NW BEGINNING FRIDAY EVENING.
GFS SVR INDICES INDICATE THAT INSTABILITY WILL COOL SOMEWHAT
THIS EVENING...WITH THE SOUTHEAST BEING THE MOST UNSTABLE
SECTION. LIFTED INDICES BECOME UNSTABLE AGAIN FRI PM WITH
THE K INDEX AND THE HELICITY RISING ALSO. THUS POPS WILL
REMAIN HIGH THROUGH FRI WITH ZONES MENTION POSSIBLE SEVERE
AGAIN FOR FRI.

ATMOSPHERE REMAINS MOSTLY STABLE THROUGH THE WEEKEND AS A
WEAKLY DEFINED CONVERGENCE ZONE(WARM FRONT?) APPEARS IN THE
FORECAST SUN NGT JUST NORTH OF THE AREA.

THE NEXT LOW PRESSURE CENTER COMES OUT OF THE PLAINS ON MONDAY
DRAGGING THE COLD FRONT TO THE SW BEHIND IT. AS THIS FRONT
APPROACHES...POPS WILL INCREASE IN THE PERIOD MON NGT THROUGH WED.
AFTER THE FRONTAL PASSAGE ON WED AM...A SFC RIDGE MOVES IN OVER THE
AREA WITH NO SGFNT WX EXPECTED FOR WED NGT THROUGH FRI.

MOS TEMPS WERE FAIRLY CLOSE WITH NO BIG DISAGREEMENTS NOTED.
MOS POPS SEEM TO DIVERGE A BIT WITH THE NGM ON THE DRIER SIDE
AND THE GFS AND ETA ON THE WETTER SIDE. FAVORED THE ETA/GFS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Apr 20, 7:11 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT THU APR 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
711 PM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT
A COLD FRONT WILL PUSH INTO THE AREA LATE TONIGHT AND
PRODUCE SCATTERED THUNDERSTORMS.  A FEW MAY BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF
SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER
STRONG FRONT IS DUE AROUND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE
ACTIVATION LATE TONIGHT THROUGH FRIDAY.

19

In the hours before

Special weather statement, Apr 21, 12:23 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 AM CDT FRI APR 21 2006

TNZ022-024-056>058-093>095-210600-
BENTON-GILES-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-PERRY-WAYNE-
1223 AM CDT FRI APR 21 2006

...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT FOR THE WEST HALF
OF MIDDLE TENNESSEE...

WE ARE MONITORING STORMS CLOSELY MOVING THROUGH NEIGHBORING
COUNTIES JUST WEST OF WAYNE AND PERRY AT THIS TIME.

THUNDERSTORMS HAVE BEEN PRODUCING HAIL TO GOLF BALL SIZE
IN CHESTER COUNTY IN WEST TENNESSEE. THESE STORMS WILL
CONTINUE TO MOVE EAST AND INTO WAYNE AND PERRY COUNTIES
BY 1 AM CDT.

BOYD
Special weather statement, Apr 21, 2:28 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 AM CDT FRI APR 21 2006

TNZ005>007-022>027-056>061-093>095-210800-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-
WAYNE-WILLIAMSON-
229 AM CDT FRI APR 21 2006

...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT FOR THE WEST HALF
OF MIDDLE TENNESSEE...

STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHWEST MIDDLE TENNESSEE
AT 230 AM CDT. SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT
FOR HICKMAN...LEWIS AND LAWRENCE COUNTIES UNTIL 245 AM CDT.
WE ARE MONITORING THESE STORMS CLOSELY AS THEY MOVE EAST...AND
THEY ARE SHOWING SIGNS OF WEAKENING. THESE STORMS ARE MOVING
INTO AN AREA OF LOW LEVEL WARM ADVECTION AND MOISTURE ADVECTION.
HOWEVER IT IS WELL NORTH OF THE SURFACE BOUNDARY...WHICH IS DOWN
ACROSS ALABAMA. AIR MASS IS EXPECTED TO DESTABILIZE ACROSS
SOUTHERN MIDDLE TENNESSEE DURING THE NEXT FEW HOURS...WHICH
WILL SUPPORT MORE THUNDERSTORM DEVELOPMENT AND OCCASIONAL
LARGE HAIL IN THE STRONGER STORMS. SHEAR PROFILES OFF OKOLONA
PROFILER AND HYTOP ALABAMA RADAR DO NOT SUPPORT ROTATION.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:34 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne71 min
Apr 21, 1:31 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis74 min
Apr 21, 1:44 AM CDTSevere Thunderstorm WarningOHXWayne46 min
Apr 21, 3:12 AM CDTSevere Thunderstorm WarningOHXMarshall, Williamson63 min
Apr 21, 3:19 AM CDTFlash Flood WarningOHXWayne116 min
Apr 21, 3:29 AM CDTSevere Thunderstorm WarningOHXCoffee31 min
Apr 21, 3:32 AM CDTSevere Thunderstorm WarningOHXBedford28 min
Apr 21, 6:04 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne56 min
Apr 21, 2:39 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren36 min
Apr 21, 4:07 PM CDTFlood WatchOHXClay, Coffee, Cumberland, Fentress, Grundy, Jackson and 6 more12 hr
Apr 21, 4:46 PM CDTSevere Thunderstorm WarningOHXCumberland29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.